Alert archive / Minnesota / Tornado Warnings in 2015

Tornado Warning 4, NWS Duluth, MN

July 12, 2015Cass County, Minnesota

NWS Duluth, MN issued this tornado warning at Jul 12, 2015, 6:57 PM CDT for Cass County, Minnesota. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2015, 6:57 PM CDT (23:57 UTC)
Expired
Jul 12, 2015, 7:30 PM CDT
In force
33 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Cass County, MN

The radar

The Minneapolis radar (KMPX), 185 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 7:15 PM CDTTSTM WND DMG3 Nw Motley, MNLOST PART OF GARAGE ROOF.
Jul 12, 7:18 PM CDTTSTM WND DMG2 N Pillager, MN3-4 INCH DIAMETER TREE BRANCHES DOWN ON A LIVE OAK TREE.
Jul 12, 7:20 PM CDTTSTM WND DMG1 N Pillager, MNTREES BLOWN DOWN...ONE BIG OAK AND OTHERS...TV ANTENNA AND TOWER BLOWN DOWN.
Jul 12, 7:25 PM CDTTSTM WND DMG3 E Motley, MNLARGE TREES FELL HITTING POWERLINES. ESTIMATED 18 INCH DIAMETER TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 5:28 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1730 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WFUS53 KDLH 122357
TORDLH
MNC021-130030-
/O.NEW.KDLH.TO.W.0004.150712T2357Z-150713T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
657 PM CDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 730 PM CDT
    
* AT 657 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER STAPLES...OR 27 MILES WEST OF BRAINERD...
  MOVING EAST AT 40 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  PILLAGER...GULL LAKE...SYLVAN...EAST GULL LAKE AND CASINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4642 9436 4631 9438 4632 9441 4633 9446
      4630 9455 4633 9459 4633 9462 4636 9467
      4635 9472 4638 9474 4639 9478 4645 9478
TIME...MOT...LOC 2357Z 277DEG 35KT 4637 9477 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

GSF
3 follow-up statements
816 
WWUS53 KDLH 130010
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
710 PM CDT SUN JUL 12 2015

MNC021-130030-
/O.CON.KDLH.TO.W.0004.000000T0000Z-150713T0030Z/
CASS MN-
710 PM CDT SUN JUL 12 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHWESTERN CASS COUNTY...
    
AT 709 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED NEAR MOTLEY...OR 19 MILES WEST OF BRAINERD...MOVING EAST 
AT 40 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
PILLAGER...GULL LAKE...SYLVAN...EAST GULL LAKE AND CASINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4642 9436 4631 9438 4632 9441 4633 9446
      4630 9455 4633 9459 4633 9462 4636 9467
      4635 9472 4638 9474 4639 9478 4645 9478
TIME...MOT...LOC 0009Z 277DEG 35KT 4636 9460 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

GSF
716 
WWUS53 KDLH 130021
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
721 PM CDT SUN JUL 12 2015

MNC021-130030-
/O.CON.KDLH.TO.W.0004.000000T0000Z-150713T0030Z/
CASS MN-
721 PM CDT SUN JUL 12 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHWESTERN CASS COUNTY...
    
AT 719 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED NORTHEAST OF MOTLEY...OR 18 MILES WEST OF 
BRAINERD...MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. AT 715 PM...ROOF DAMAGE ON A 
GARAGE WAS REPORTED 3 MILES NW OF MOTLEY. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
PILLAGER...GULL LAKE...SYLVAN...EAST GULL LAKE AND CASINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4642 9436 4631 9438 4632 9441 4633 9446
      4630 9455 4633 9459 4633 9462 4636 9467
      4638 9472 4644 9470
TIME...MOT...LOC 0019Z 270DEG 29KT 4639 9457 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

GSF
332 
WWUS53 KDLH 130029
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
729 PM CDT SUN JUL 12 2015

MNC021-130038-
/O.EXP.KDLH.TO.W.0004.000000T0000Z-150713T0030Z/
CASS MN-
729 PM CDT SUN JUL 12 2015

...THE TORNADO WARNING FOR SOUTHWESTERN CASS COUNTY WILL EXPIRE AT
730 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
MINNESOTA.

LAT...LON 4642 9436 4631 9438 4632 9441 4633 9446
      4630 9455 4633 9459 4633 9462 4636 9467
      4638 9472 4644 9470
TIME...MOT...LOC 0025Z 277DEG 35KT 4639 9457 

$$

GSF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jul 12, 6:03 PM CDT, 54 minutes earlier.

Area forecast discussion, Jul 12, 6:03 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
603 PM CDT SUN JUL 12 2015

.UPDATE...
ISSUED AT 555 PM CDT SUN JUL 12 2015

UPDATED TO ADD TORNADO WATCH. LOW LEVEL SHEAR HAS BEEN INCREASING
IN THE WATCH AREA. HAVE BEEN WATCHING TORNADIC STORMS TO THE WEST
AND EXPECT THIS SYSTEM TO EVENTUALLY SPREAD INTO EATCH AREA IN THE
NEXT HOUR OR SO AS DESTABILIZATION INCREASES. LOOKS LIKE EARLIER
CIN IS GONE...SO WILL SEE A RAPID INCREASE IN STORM STREGTH.
GOOD-LOOKING HODOGRAPH FOR BRAINERD SUGGEST STRONG POTENTIAL FOR
ROTATING STORMS WITH LARGE HAIL DAMAGING WINDS AND TORNADOES.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 333 PM CDT SUN JUL 12 2015

THE FORECAST AREA WAS BETWEEN DEPARTING HIGH PRESSURE OVER NORTHERN
LAKE SUPERIOR AND LOW PRESSURE MOVING THROUGH SE ND. A WARM FRONT
EXTENDED SEWD FROM THE LOW THROUGH WEST CENTRAL AND SW MN. THE LAST
REMNANTS OF THE MORNING THUNDERSTORMS WAS OVER THE TIP OF THE
ARROWHEAD AND SHOULD EXIT BY 21Z. NEW SHOWERS AND STORMS WERE
DEVELOPING IN WEST CENTRAL MN N OF THE WARM FRONT AND A COUPLE
COUNTIES W OF THE AREA. SOME OF THE CLOUDS HAVE DISSIPATED ALLOWING
FOR SOME WARMING AND AN INCREASE IN DEWPOINTS AS WELL AS AN INCREASE
IN INSTABILITY. EXPECT THUNDERSTORMS TO FORM ALONG AND N OF THE WARM
FRONT THROUGH THE REST OF THE AFTERNOON AND GRADUALLY SPREAD INTO
THE WESTERN PORTION OF THE REGION.

EXPECT SOME OF THE STORMS TO BECOME SEVERE TONIGHT AND PERCOLATE IN
THE VCNTY OF THE FORECAST AREA UNTIL 06Z. LATEST HRRR IS IN
AGREEMENT WITH THIS ASSESSMENT. SOME STORMS WILL STILL BE AROUND
THROUGH THE OVERNIGHT WITH HEAVY RAIN ACCOMPANYING SOME OF THE
STRONGER STORMS. HAVE SHOWN A GRADUAL DECREASE IN POPS AFTER 08Z
THROUGH 12Z AS HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. EVEN
THOUGH SOME NICE RAIN WAS NOTED DURING THE DAY...NOT EXPECTING ANY
FLOODING ISSUES WITH THE STORMS TONIGHT.

ON MONDAY...THE SFC LOW MOVES ACROSS CENTRAL MN INTO NORTHERN WI.
SOME AREAS WILL GET A BREAK FROM THE STORMS IN THE MORNING BEFORE
REDEVELOPMENT BEGINS BY AFTERNOON. SOME OF THE STORMS MAY CONTAIN
BRIEF MODERATE DOWNPOURS. THE MAJORITY OF THE RAIN WILL FALL ALONG
AND N OF THE LOW TRACK WHERE AN UPPER LEVEL SHORT WAVE WILL TRACK
THROUGH THE AREA AS WELL.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 333 PM CDT SUN JUL 12 2015

ACTIVE WEATHER PATTERN STILL LOOKS LIKELY WITH CHANCES FOR SHOWERS
AND STORMS MOST DAYS THIS WEEK. TEMPERATURES WILL BRIEFLY COOL DOWN
TO MORE SEASONABLE TEMPS MID-WEEK...RETURNING TO THE UNSEASONABLY
WARM AND HUMID WEATHER BY THE WEEKEND.

ON THE SYNOPTIC SCALE THE INFLUENCE OF THE 500MB RIDGE/UPPER HIGH
OVER THE SOUTHERN PLAINS WILL GIVE WAY TO A SERIES OF MID-LEVEL
DISTURBANCES THAT WILL MOVE ACROSS THE NORTHERN TIER OF THE COUNTRY.
A DEEP LONGWAVE TROUGH OVER THE WEST COAST WILL BEGIN TO FLATTEN OUT
AND CAUSE A SERIES OF MID-LEVEL SHORTWAVES TO MOVE EAST OVER THE
RIDGE. ON MONDAY NIGHT INTO TUESDAY A DEPARTING SFC LOW WILL GIVE
WAY TO A COLD FRONT MOVING IN FROM THE NORTH ON LATE TUESDAY. THIS
FRONTAL PASSAGE WILL RESULT IN NORTH TO NORTHEASTERLY WINDS AT LOW
LEVELS AND THUS COOLER TEMPS. THE COMBINATION OF THE ORIGIN OF THIS
AIR /CANADA/ AND THE FACT THAT MOST OF IT IS MOVING OVER LAKE
SUPERIOR BEFORE REACHING LAND WILL RESULT IN MUCH COOLER AND DRIER
/LOWER DEW POINT/ AIR. HOWEVER...WITH A RIDGE AXIS ALOFT MOVING
ACROSS THE AREA EARLY WEDNESDAY SOUTHWESTERLY FLOW WILL RETURN
RESULTING IN RISING TEMPS AND DEW POINT VALUES.

LATE IN THE WEEK WE HAVE FAIRLY HIGH PRECIP CHANCES...THOUGH THE
EXACT DETAILS OF EACH DAY ARE STILL TOUGH TO PIN DOWN.
REGARDLESS...OVERALL PATTERN IS FAVORABLE FOR SHOWERS AND STORMS
EACH DAY. LATE IN THE WEEK INTO THE WEEKEND GUIDANCE IS DEPICTING
MUCH STRONGER WINDS ALOFT WITH A 120KT OR SO JET AT 250MB. THESE
STRONGER WINDS ALOFT COULD LEAD TO A BETTER ENVIRONMENT THUNDERSTORM
DEVELOPMENT...DEPENDING ON HOW MUCH INSTABILITY CAN DEVELOP. WILL
DEFINITELY BE SOMETHING TO WATCH AS IT HAS BEEN A WHILE SINCE WE
HAVE HAD STRONGER WINDS ALOFT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1246 PM CDT SUN JUL 12 2015

MORNING CONVECTION ENDED UP BEING A BIT MORE WIDESPREAD THAN
ORIGINALLY EXPECTED...WHICH IS CAUSING SOME MVFR TO IFR CEILINGS
TO HANG AROUND A LITTLE LONGER THAN ANTICIPATED. HOWEVER...STILL
EXPECT SOME CLEARING AND IMPROVEMENT TO VFR AT A FEW SITES THIS
AFTERNOON. ANOTHER ROUND OF STORMS WILL MOVE THROUGH THE REGION
TONIGHT BETWEEN 00Z AND 06Z. THESE STORMS ARE EXPECTED TO BE
STRONG TO SEVERE AND FAST MOVING...PRODUCING HEAVY RAINFALL
REDUCING VISIBILITY TO IFR/LIFR FOR A BRIEF TIME. FOLLOWING THESE
STORMS EXPECT AT LEAST SOME PATCHY FOG AND STRATUS TO
DEVELOP...WITH IFR CONDITIONS GRADUALLY IMPROVING TO MVFR/VFR BY
LATE MONDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  64  80  64  71 /  60  40  30  40
INL  61  83  62  78 /  70  40  30  40
BRD  63  85  64  82 /  50  50  40  50
HYR  64  82  63  76 /  60  50  30  30
ASX  61  80  60  69 /  60  40  30  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&

UPDATE...CLC
SHORT TERM...GSF
LONG TERM...JJM
AVIATION...JJM
Hazardous weather outlook, Jul 12, 9:06 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
906 AM CDT SUN JUL 12 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-131130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
906 AM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT SOUTH OF A LINE FROM BACKUS TO CROSS LAKE TO
MCGRATH AND HINCKLEY AND GRANTSBURG. VERY LARGE HAIL...DAMAGING
WINDS AND TORRENTIAL DOWNPOURS ARE THE MAIN HAZARDS. IN
ADDITION...ALL BUT LAKE AND COUNTIES IN MINNESOTA AND IRON COUNTY
IN NORTHWEST WISCONSIN WILL SEE SCATTERED SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT. IN THESE AREAS...THE MAIN HAZARDS
ARE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE ACTIVE WEATHER PATTERN WILL BRING PERIODS OF THUNDERSTORMS
ACROSS THE NORTHLAND THROUGH THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

LSZ121-140>148-131130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
906 AM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND OVER WESTERN LAKE SUPERIOR
THIS MORNING. ANOTHER ROUND OF STORMS...POSSIBLY SEVERE...WILL
TRACK ACROSS THE LAKE THROUGH THE EVENING. LARGE HAIL...DAMAGING
WINDS...AND HEAVY DOWNPOURS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE ACTIVE WEATHER PATTERN WILL BRING PERIODS OF THUNDERSTORMS
THROUGH THE UPCOMING NEXT WEEK.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jul 12, 3:06 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
306 PM CDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     HAIL             1 SE HINCKLEY           46.00N 92.92W
07/12/2015  E1.75 INCH       PINE               MN   PUBLIC

            AT GRAND NATIONAL GOLF COURSE.

&&

KLH
Local storm report, Jul 12, 3:11 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             2 E HINCKLEY            46.01N 92.89W
07/12/2015  E1.00 INCH       PINE               MN   PUBLIC

            OBSERVED AT GRAND CASINO

&&

KLH
Special weather statement, Jul 12, 5:03 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
503 PM CDT SUN JUL 12 2015

MNZ012-122230-
NORTHERN COOK/NORTHERN LAKE-
503 PM CDT SUN JUL 12 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES...

AT 502 PM CDT...A STRONG THUNDERSTORM WAS OVER SAGANAGA LAKE...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...GUNFLINT LAKE...SEA GULL LAKE AND GNEIS LAKE.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4818 9083 4818 9081 4816 9078 4814 9080
      4811 9076 4806 9080 4819 9106 4820 9101
      4822 9098 4824 9090 4824 9085
TIME...MOT...LOC 2202Z 299DEG 24KT 4823 9097

GSF
Special weather statement, Jul 12, 6:09 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
609 PM CDT SUN JUL 12 2015

MNZ034-036-122330-
SOUTH AITKIN-CROW WING-
609 PM CDT SUN JUL 12 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AITKIN AND EAST
CENTRAL CROW WING COUNTIES...

AT 607 PM CDT...A STRONG THUNDERSTORM WAS NEAR AITKIN MOVING EAST AT
35 MPH.

WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AITKIN...CEDAR LAKE...GLEN...RIPPLE LAKE...GLORY...ROSSBURG AND FARM
ISLAND LAKE.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4642 9386 4650 9389 4657 9349 4641 9346
TIME...MOT...LOC 2307Z 261DEG 29KT 4645 9376

GSF
Special weather statement, Jul 12, 6:40 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
640 PM CDT SUN JUL 12 2015

MNZ034>036-130000-
SOUTH AITKIN-CROW WING-NORTHERN AITKIN-
640 PM CDT SUN JUL 12 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL AITKIN
AND EAST CENTRAL CROW WING COUNTIES...

AT 638 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
AITKIN AND DEERWOOD...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MILLE LACS LAKE...AITKIN...DEERWOOD...CUYUNA...CEDAR LAKE...BAY
LAKE...RIPPLE LAKE...GLORY...HASSMAN...ROSSBURG...FARM ISLAND LAKE
AND PINE KNOLL.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR EAST CENTRAL
MINNESOTA.

LAT...LON 4632 9372 4641 9399 4669 9376 4651 9346
TIME...MOT...LOC 2338Z 220DEG 9KT 4651 9373

GSF
Local storm report, Jul 12, 6:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
651 PM CDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             AITKIN                  46.53N 93.71W
07/12/2015  M0.75 INCH       AITKIN             MN   TRAINED SPOTTER

            PEAS TO DIME SIZED HAIL.

&&

WL

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:54 PM CDTSpecial Weather StatementDLHPine51 min
Jul 12, 4:23 AM CDTSpecial Weather StatementDLHCarlton7 min
Jul 12, 4:49 AM CDTSpecial Weather StatementDLHCarlton26 min
Jul 12, 5:22 AM CDTSpecial Weather StatementDLHWadena23 min
Jul 12, 5:30 AM CDTSpecial Weather StatementDLHCass45 min
Jul 12, 5:44 AM CDTSpecial Weather StatementDLHCass31 min
Jul 12, 6:22 AM CDTSpecial Weather StatementDLHCass38 min
Jul 12, 6:41 AM CDTSpecial Weather StatementDLHKoochiching64 min
Jul 12, 7:08 AM CDTSpecial Weather StatementDLHItasca37 min
Jul 12, 7:11 AM CDTSpecial Weather StatementDLHAitkin49 min
Jul 12, 7:18 AM CDTSpecial Weather StatementDLHCrow Wing12 min
Jul 12, 7:33 AM CDTSpecial Weather StatementDLHCass12 min
Jul 12, 7:44 AM CDTSpecial Weather StatementDLHAitkin16 min
Jul 12, 7:50 AM CDTSpecial Weather StatementDLHAitkin40 min
Jul 12, 7:55 AM CDTSpecial Weather StatementDLHKoochiching50 min
Jul 12, 8:33 AM CDTSpecial Weather StatementDLHAitkin27 min
Jul 12, 9:01 AM CDTSpecial Weather StatementDLHKanabec14 min
Jul 12, 9:04 AM CDTSpecial Weather StatementDLHAitkin26 min
Jul 12, 9:39 AM CDTSpecial Weather StatementDLH36 min
Jul 12, 9:46 AM CDTSpecial Weather StatementDLHPine29 min
Jul 12, 10:05 AM CDTSpecial Weather StatementDLHItasca25 min
Jul 12, 10:15 AM CDTSpecial Weather StatementDLHPine15 min
Jul 12, 10:23 AM CDTSpecial Weather StatementDLHLake37 min
Jul 12, 10:30 AM CDTSpecial Weather StatementDLHPine30 min
Jul 12, 10:34 AM CDTSpecial Weather StatementDLHItasca26 min
Jul 12, 10:36 AM CDTSevere Thunderstorm WarningDLHPine24 min
Jul 12, 10:58 AM CDTSevere Thunderstorm WarningDLHPine17 min
Jul 12, 11:13 AM CDTSevere Thunderstorm WarningDLHPine47 min
Jul 12, 11:38 AM CDTSpecial Weather StatementDLHLake67 min
Jul 12, 12:18 PM CDTSpecial Weather StatementDLHCarlton27 min
Jul 12, 5:03 PM CDTSpecial Weather StatementDLH27 min
Jul 12, 6:09 PM CDTSpecial Weather StatementDLHAitkin21 min
Jul 12, 6:40 PM CDTSpecial Weather StatementDLHAitkin20 min
Jul 12, 6:59 PM CDTSpecial Weather StatementDLHAitkin31 min

Nearby

Tornado Warnings in Minnesota, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.